Cosmetic Skin Fillers May Cause Delayed Adverse Effects

Cosmetic skin fillers, called polyalkylimide implant injections may cause infrequent, but sometimes severe, immune-related side effects months after treatment, Spanish researchers warn.

These implants, which consist of gel and water, are used in cosmetic procedures for facial features such as the lips, cheeks, forehead and lines that develop between the nose and mouth (nasolabial folds).

In the early reports on polyalkylimide implant injections for cosmetic purposes, there were no significant signs of bioincompatibility (rejection of, or reaction to, the foreign material). However, more recent evidence refutes these statements, and so the complete safety of polyalkylimide implant gels can no longer be assured.

The actual rate of these kinds of delayed adverse events is unclear. Considering the increased use of polyalkylimide implants in European countries and in the United States, physicians should be aware that intermediate or delayed adverse effects can occur with polyalkylimide implants just as they can with collagen, polyacrylamide, polylactic acid or methacrylate (cosmetic fillers).

Source: HealthScout

LEAVE A REPLY

Please enter your comment!
Please enter your name here

five × four =